Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 23, 2004, 8:26 PM CDT for Callahan County, Texas. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2004, 8:26 PM CDT (01:26 UTC)
- Expired
- Apr 23, 2004, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Callahan County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 9:17 PM CDT | FLASH FLOOD | Clyde, TX | SEVERAL LOW WATER CROSSINGS ARE UNDER WATER AND SEVERAL DITCHES ARE OVER FLOWING THEIR BANKS |
| Apr 23, 9:17 PM CDT | FLASH FLOOD | Clyde, TX | SEVERAL LOW WATER CROSSINGS ARE UNDER WATER AND SEVERAL DITCHES ARE OVER FLOWING THEIR BANKS |
| Apr 23, 9:28 PM CDT | FLASH FLOOD | Clyde, TX | WATER BEGINNING TO GET INTO HOMES |
| Apr 23, 9:28 PM CDT | FLASH FLOOD | Clyde, TX | WATER BEGINNING TO GET INTO HOMES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 240128 FFWSJT TXC059-240330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 826 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLAHAN COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF BAIRD * UNTIL 1030 PM CDT * AT 822 PM CDT...FLASH FLOODING WAS REPORTED FROM NUMEROUS THUNDERSTORMS FROM EULA TO BAIRD. MOVEMENT WAS EAST AT 10 MPH. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL PRODUCE FLASH FLOODING. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... BAIRD BY 835 PM CDT PUTNAM BY 850 PM CDT TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3252 9960 3223 9961 3233 9913 3251 9914 $$ 04
3 follow-up statements
000 WGUS74 KSJT 240212 FFSSJT TXC059-441-240330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 906 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SHACKELFORD COUNTY UNTIL 1030 PM CDT... AT 902 PM CDT...DOPPLER RADAR ESTIMATED THAT 3 TO 4 INCHES OF RAIN HAVE FALLEN JUST NORTHWEST OF CLYDE. THIS WATER HAS DRAINED INTO CLYDE. THE CALLAHAN SHERIFF OFFICE HAS REPORTED FLOODING IN CLYDE WITH BARRICADES UP. ANOTHER AREA OF THUNDERSTORMS WITH HEAVY RAINS...FROM OPLIN TO EULA TO CLYDE AT 905 PM WILL MOVE NORTHEAST AT 10 MPH. THIS WILL MOVE INTO BAIRD. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH 1030 PM. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. $$ 04
000 WGUS74 KSJT 240223 CCA FFSSJT TXC059-441-240330- FLASH FLOOD STATEMENT...CORRECTED FOR WARNED COUNTY NATIONAL WEATHER SERVICE SAN ANGELO TX 906 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALLAHAN COUNTY UNTIL 1030 PM CDT... AT 902 PM CDT...DOPPLER RADAR ESTIMATED THAT 3 TO 4 INCHES OF RAIN HAVE FALLEN JUST NORTHWEST OF CLYDE. THIS WATER HAS DRAINED INTO CLYDE. THE CALLAHAN SHERIFF OFFICE HAS REPORTED FLOODING IN CLYDE WITH BARRICADES UP. ANOTHER AREA OF THUNDERSTORMS WITH HEAVY RAINS...FROM OPLIN TO EULA TO CLYDE AT 905 PM WILL MOVE NORTHEAST AT 10 MPH. THIS WILL MOVE INTO BAIRD. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH 1030 PM. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. $$ 04
000 WGUS74 KSJT 240244 FFSSJT TXC059-240330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 936 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALLAHAN COUNTY UNTIL 1030 PM CDT... AT 930 PM CDT...THE CITY OF CLYDE FIRE AND POLICE DEPARTMENTS REPORTED WATER IN SOME HOMES IN THE CITY AS WELL AS WATER COVERING MANY OF THE ROADS. 2 TO 3 INCHES OF RAIN FELL OVER A SHORT PERIOD OF TIME IN NORTHWEST CALLAHAN COUNTY. ADDITIONAL RAINFALL IS EXPECTED WITH MODERATE RAINFALL AMOUNTS...UP TO ONE INCH PER HOUR...UNTIL 1030 PM CDT. MODERATE TO LIGHT RAINFALL AMOUNTS ARE EXPECTED UNTIL MIDNIGHT. THIS WILL CONTINUE TO PRODUCE FLOODING OF STREETS...LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:08 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Apr 23, 1:08 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 108 PM CDT FRI APR 23 2004 .SHORT TERM...BRIEF AS WILL BE GOING INTO SEVERE WEATHER OPERATIONS SHORTLY WITH DRYLINE STORMS FIRING UP ALREADY. BIGGEST THREAT FOR SEVERE WEATHER WILL BE FROM SAN ANGELO NORTHEAST TO BAIRD. AS THE COLD FRONT PROGRESSES TO THE SOUTH...ANTICIPATE THAT THE ACTIVITY WILL BECOME MORE OF A HEAVY RAIN EVENT IN THE LATE EVENING INTO THE OVERNIGHT. STILL ANTICIPATE POST FRONTAL ACTIVITY TO CONTINUE THROUGH TOMORROW INTO EARLY TOMORROW NIGHT. STILL WILL BE FAIRLY COOL TOMORROW WITH CLOUDS AND PRECIP. ALREADY UNDER A TORNADO WATCH TIL 6 PM...AND WILL CONTINUE TO WATCH THROUGH THE EVENING. THINKING NOW IS THAT THE BEST SEVERE WEATHER THREAT WILL BE FROM 3 TO 9 PM. && .LONG TERM... DID NOT MAKE MUCH CHANGE TO THE EXTENDED FORECAST TODAY. DID LOWER POPS FOR MUCH OF THE PERIOD IN THE EXTENDED AND IT DID RECONFIGURE THE MENTIONABLE POPS A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 68 56 73 / 80 70 40 0 SAN ANGELO 60 70 57 75 / 80 70 40 10 JUNCTION 65 73 60 74 / 80 80 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 6 PM FOR ALL BUT THE SOUTHERN SIX COUNTIES. . && 27/BRAZZELL
Hazardous weather outlook, Apr 23, 1:05 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT FRI APR 23 2004 SPOTTER ACTIVATION WILL BE LIKELY. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 241800- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-MCCULLOCH TX-NOLAN TX-RUNNELS TX- SAN SABA TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM SAN ANGELO TO BROWNWOOD THIS AFTERNOON THROUGH THIS EVENING. AS A SLOW MOVING COLD FRONT WILL INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. HAZARDOUS IS ANTICIPATED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TXZ076>078-168>170-241800- CROCKETT TX-KIMBLE TX-MASON TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AS A SLOW MOVING COLD FRONT INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH. HAZARDOUS WEATHER IS POSSIBILE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 23, 6:12 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 4 W RULE 33.18N 99.96W
04/23/2004 1.00 INCH HASKELL TX LAW ENFORCEMENT
0233 PM HAIL RULE 33.18N 99.89W
04/23/2004 0.88 INCH HASKELL TX PUBLIC
0249 PM TORNADO 2 S HASKELL 33.16N 99.73W
04/23/2004 HASKELL TX BROADCAST MEDIA
BRIEF ON THE GROUND
0305 PM HAIL 3 E HASKELL 33.16N 99.73W
04/23/2004 1.75 INCH HASKELL TX BROADCAST MEDIA
0310 PM HAIL 5 E HASKELL 33.16N 99.65W
04/23/2004 2.75 INCH HASKELL TX BROADCAST MEDIA
0321 PM TORNADO 7 W THROCKMORTON 33.18N 99.30W
04/23/2004 THROCKMORTON TX STORM CHASER
SPOTTER REPORTED TWO BREIF TORNADOES
0324 PM TORNADO 6 W THROCKMORTON 33.18N 99.28W
04/23/2004 THROCKMORTON TX STORM CHASER
STORM CHASER REPORTED A TORNADO
0435 PM HAIL 17 N THROCKMORTON 33.42N 99.18W
04/23/2004 0.88 INCH BAYLOR TX STORM CHASER
0453 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
0525 PM HAIL 7 S ROBY 32.65N 100.38W
04/23/2004 1.00 INCH FISHER TX LAW ENFORCEMENT
0542 PM HAIL NOODLE 32.60N 100.05W
04/23/2004 1.00 INCH JONES TX LAW ENFORCEMENT
0548 PM HAIL 5 E NOODLE 32.60N 99.97W
04/23/2004 1.75 INCH JONES TX LAW ENFORCEMENT
0549 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
0552 PM HAIL 1 S SWEETWATER 32.45N 100.40W
04/23/2004 1.75 INCH NOLAN TX FIRE DEPT/RESCUE
0600 PM HAIL 2 S SWEETWATER 32.44N 100.40W
04/23/2004 1.00 INCH NOLAN TX LAW ENFORCEMENT
0600 PM HAIL 3 S SWEETWATER 32.43N 100.40W
04/23/2004 1.75 INCH NOLAN TX BROADCAST MEDIA
RELAYED THROUGH KTXS TV
0609 PM HAIL WOODSON 33.01N 99.05W
04/23/2004 0.88 INCH THROCKMORTON TX LAW ENFORCEMENT
0610 PM HAIL HAWLEY 32.61N 99.81W
04/23/2004 1.00 INCH JONES TX AMATEUR RADIO
&&
ALL REPORTS RECEIVED SINCE THE EVENT BEGIN
BRAZZELLLocal storm report, Apr 23, 6:41 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 14 S ROBY 32.54N 100.38W
04/23/2004 FISHER TX LAW ENFORCEMENT
WATER OVER THE ROAD OVER HIGHWAY 70
0639 PM FLASH FLOOD SWEETWATER 32.47N 100.40W
04/23/2004 NOLAN TX LAW ENFORCEMENT
SOME ROADS UNDER WATER IN SWEETWATER
&&
BRAZZELLLocal storm report, Apr 23, 6:56 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
656 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 N ALBANY 32.80N 99.30W
04/23/2004 1.75 INCH SHACKELFORD TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 7:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL ALBANY 32.73N 99.30W
04/23/2004 2.00 INCH SHACKELFORD TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 7:27 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
727 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 6 SW ALBANY 32.67N 99.37W
04/23/2004 1.75 INCH SHACKELFORD TX LAW ENFORCEMENT
&&
BRAZZELLSpecial weather statement, Apr 23, 8:25 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 825 PM CDT FRI APR 23 2004 TXZ049-098-240130- FISHER TX-HASKELL TX- 825 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH 113 HAS BEEN CANCELLED FOR... FISHER AND HASKELL COUNTIES. TXZ054-064>066-071-072-099-113-114-127-128-139-140-240130- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-IRION TX-JONES TX-NOLAN TX- RUNNELS TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 825 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH 113 REMAINS IN EFFECT FOR... BROWN...CALLAHAN...COKE...COLEMAN...IRION...JONES...NOLAN...RUNNELS ...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN COUNTIES. 09
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:18 PM CDT | Flash Flood Warning | SJT | Shackelford | 117 min |
| Apr 23, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 64 min |
| Apr 23, 8:20 PM CDT | Flash Flood Warning | SJT | Taylor | 115 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 53 min |
| Apr 23, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 64 min |
| Apr 23, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 57 min |
| Apr 23, 9:32 PM CDT | Flash Flood Warning | SJT | Coke, Runnels | 3 hr |
| Apr 23, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 61 min |
| Apr 23, 10:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 59 min |
| Apr 23, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 27 min |
| Apr 23, 10:30 PM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Apr 24, 9:35 AM CDT | Flash Flood Warning | SJT | Callahan | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.